Couldn't find what you looking for?

TRY OUR SEARCH!

I've been suffering from a urinary tract infection over the last week (symptoms are all gone now) and finally went to get some antibiotics (Keflex or Cephalexin) to treat the infection on Monday. At the same time, I am on the birth control pill (Trifeme) and have been for just over two months now. I had sex on Wednesday (yesterday) without an additional form of contraception, and now I am worried. 

The reason I am most worried is because I skipped my last period as my boyfriend was going away a couple days after I was due to get my period, and I wanted to be with him before he went away. If I had not skipped it, I would have gotten my period of Monday March 25th, and it would have ended on Friday March 29th. Even though I skipped the red inactive pills to skip my period, I was still experiencing the usual things that come with my period (pimples, tender breasts, cramps etc) and then I ended up with some light bleeding and spotting from Friday March 29th until Monday/Tuesday April 1st and 2nd. 

I am now 9 active pills away (including today) from the red inactive pills, and I usually get my period on the third day of inactive pills (so Monday). 

I have a few questions: 

1) I've read that Keflex should not interfere with the pill, is this true? 

2) Does the four/five days of spotting and light bleeding count as my period? 

3) Did the fact that I skipped my period (or attempted to) mess with my pills, hence why I got breakthrough bleeding? And if so, does this mean the pills were not effective during this time? 

4) Can I/should I take the morning after pill just in case? 

5) Does Keflex interfere with the morning after pill?

 

Thanks in advance everyone!

 

Loading...

It's me again - just thought I'd update anyone who may read this on what happened. I went to my local pharmacist yesterday and told them of my situation. The pharmacist told me that there was no evidence that cephalexin (Keflex) and my particular birth control (trifeme) had any interactions between each other. I was told I wouldn't have gotten pregnant as I have taken my pills correctly and on time over the course of my birth control. Just to make sure, the pharmacist called a drug relation specialist at one the best medical centres in Melbourne (where I live) and he confirmed that the two drugs do not interfere with each other. 

They advised against me getting emergency contraception (the morning after pill) as it would mess with the pill, and thus, my cycle. 

With that being said, I will be using condoms for the remaining course of my antibiotics (today is the last day) and for seven days after (this falls just before my period, so after my period is over, I can resume to relying solely on my birth control pills. 

Moral of the story: don't risk it, I'm still worried even though the pharmacist has assured me I should be fine. Be safe and don't let yourself get caught up in the moment and forget to use a condom. It really is better to be safe than to be sorry. 

Reply

Loading...

How did u go ? Did everything work out well I'm in the same situation at the moment x
Reply

Loading...